Alert archive / Nebraska / High Wind Warnings in 2009

High Wind Warning 2, NWS Hastings, NE

March 23, 20094 counties in Kansas; 12 counties in Nebraska

NWS Hastings, NE issued this high wind warning at Mar 23, 2009, 10:48 AM CDT for 4 counties in Kansas; 12 counties in Nebraska. It was in force for 10 hr. 30 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 23, 2009, 10:48 AM CDT (15:48 UTC)
Expired
Mar 23, 2009, 9:00 PM CDT
In force
10 hr
Issued by
NWS Hastings, NE

Counties Jewell County, KS, Mitchell County, KS, Osborne County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Clay County, NE, Fillmore County, NE, Franklin County, NE, Hall County, NE, Hamilton County, NE, Kearney County, NE, Nuckolls County, NE, Thayer County, NE, Webster County, NE, York County, NE

The radar

The Grand Island radar (KUEX), 10 km from the middle of the area, began a volume at 15:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 23, 11:41 AM CDTNON-TSTM WND GST 597 S Grand Island, NENDOR SENSOR ON-I-80.
Mar 23, 12:44 PM CDTNON-TSTM WND GST 583 S Shelton, NENDOR SENSOR ON I-80.
Mar 23, 1:00 PM CDTHAIL 0.255 E Tipton, KS
Mar 23, 1:15 PM CDTHAIL 0.25Juniata, NE
Mar 23, 1:40 PM CDTHAIL 0.5Deweese, NE
Mar 23, 1:42 PM CDTHAIL 0.25Beloit, KSPEA SIZE HAIL JUST EAST OF TOWN...RW+ AND NEAR ZERO VISIBILITY JUST WEST OF TOWN.
Mar 23, 1:49 PM CDTNON-TSTM WND GST 58Smith Center, KSMINOR SHINGLE DAMAGE
Mar 23, 1:54 PM CDTHAIL 0.25Hastings, NE2ND STREET AND MARION ROAD IN HASTINGS
Mar 23, 1:54 PM CDTHAIL 0.754 S Jewell, KSALSO 50 MPH WIND GUSTS
Mar 23, 1:54 PM CDTNON-TSTM WND GST 60Smith Center, KSAT AIRPORT.
Mar 23, 1:56 PM CDTNON-TSTM WND GST 608 Sw Harvard, NERAWS SENSOR AT RAINWATER BASIN.
Mar 23, 2:14 PM CDTHAIL 0.88Sw Aurora, NE
Mar 23, 2:15 PM CDTTSTM WND GST 60Giltner, NENICKEL SIZE HAIL AS WELL...SIDING ON SOUTH SIDE OF HOUSE WAS DAMAGED.
Mar 23, 2:16 PM CDTHAIL 0.25Jewell, KSPEA SIZE HAIL AND HEAVY RAIN.
Mar 23, 2:22 PM CDTHAIL 0.252 N Randall, KS
Mar 23, 2:25 PM CDTHAIL 0.75Bradshaw, NEHAIL COVERING THE GROUND.
Mar 23, 2:45 PM CDTNON-TSTM WND GST 68Campbell, NENDOR SENSOR HWY 4 AT MILEPOST 49.7.
Mar 23, 2:50 PM CDTHAIL 111 S York, NEHAIL WAS COVERING THE GROUND
Mar 23, 2:58 PM CDTHAIL 13 E Deshler, NE
Mar 23, 3:15 PM CDTNON-TSTM WND GST 584 Ne Kearney, NE
Mar 23, 3:25 PM CDTTSTM WND DMGW Exeter, NEDISTANCE UNKNOWN. POWER POLES SNAPPED...PIVOTS OVERTURNED...SEMI OVERTURNED WITH MINOR INJURY TO DRIVER BETWEEN EXETER AND GRAFTON NEBRASKA BETWEEN 325 AND 330 PM.
Mar 23, 3:30 PM CDTHAIL 1.25E Exeter, NEHAIL REPORTED JUST EAST OF EXETER...DISTANCE UNKNOWN.
Mar 23, 3:35 PM CDTTSTM WND DMGW Exeter, NEDISTANCE UNKNOWN. POWER POLES SNAPPED...PIVOTS OVERTURNED...SEMI OVERTURNED WITH MINOR INJURY TO DRIVER BETWEEN EXETER AND GRAFTON NEBRASKA BETWEEN 325 AND 330 PM.
Mar 23, 3:38 PM CDTNON-TSTM WND GST 0Clay Center, NENDOR SENSOR HWY 14/HWY 74 INTERSECTION
Mar 23, 3:58 PM CDTNON-TSTM WND GST 68Clay Center, NENDOR SENSOR HWY 14/HWY 74 INTERSECTION
Mar 23, 4:41 PM CDTNON-TSTM WND GST 617 S Grand Island, NENDOR SENSOR ON I-80.
Mar 23, 5:50 PM CDTNON-TSTM WND GST 604 Ne Grand Island, NE
Mar 23, 6:04 PM CDTNON-TSTM WND GST 613 S Shelton, NENDOR SENSOR ON I-80.
Mar 23, 6:10 PM CDTNON-TSTM WND GST 60Hebron, NEAT AIRPORT.
Mar 23, 8:14 PM CDTNON-TSTM WND DMGDeweese, NESPOTTER REPORTS 2.5 FT DIAMETER TREES DOWN IN DEWEESE AND GLENVIL AREA OCCURRING JUST AFTER 5 PM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 3.8 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2009-03-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2009-03-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 504 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1023 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
504 m²/s²
0-3 km storm-relative helicity
539 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KGID 231548
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
1048 AM CDT MON MAR 23 2009

KSZ006-007-018-019-NEZ061>064-074>077-084>087-240000-
/O.UPG.KGID.WI.Y.0008.000000T0000Z-090324T0200Z/
/O.NEW.KGID.HW.W.0002.090323T1548Z-090324T0000Z/
SMITH-JEWELL-OSBORNE-MITCHELL-BUFFALO-HALL-HAMILTON-YORK-KEARNEY-
ADAMS-CLAY-FILLMORE-FRANKLIN-WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...SMITH CENTER...MANKATO...OSBORNE...
BELOIT...KEARNEY...GRAND ISLAND...AURORA...YORK...MINDEN...
HASTINGS...CLAY CENTER...GENEVA...FRANKLIN...RED CLOUD...
SUPERIOR...NELSON...HEBRON
1048 AM CDT MON MAR 23 2009

...HIGH WIND WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. THIS
REPLACES THE WIND ADVISORY WHICH WAS IN EFFECT.

SOUTH TO SOUTHEASTERLY WINDS WILL CONTINUE STRENGTHENING TODAY AS
A POTENT STORM SYSTEM PUSHES INTO THE AREA. SUSTAINED WINDS OF 35
TO 45 MPH...WITH GUSTS NEAR 50 MPH...ARE EXPECTED THROUGH THIS
AFTERNOON BEFORE WINDS DIMINISH THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

KSZ005-017-NEZ039>041-046>049-060-072-073-082-083-240000-
/O.CON.KGID.WI.Y.0008.000000T0000Z-090324T0200Z/
PHILLIPS-ROOKS-VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-
DAWSON-GOSPER-PHELPS-FURNAS-HARLAN-
INCLUDING THE CITIES OF...PHILLIPSBURG...PLAINVILLE...STOCKTON...
ORD...GREELEY...FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...
OSCEOLA...LEXINGTON...ELWOOD...HOLDREGE...BEAVER CITY...ALMA
1048 AM CDT MON MAR 23 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. 

SOUTH TO SOUTHEASTERLY WINDS WILL CONTINUE STRENGTHENING TODAY AS
A POTENT STORM SYSTEM PUSHES INTO THE AREA. SUSTAINED WINDS OF 25
TO 35 MPH...WITH GUSTS NEAR 45 MPH...ARE EXPECTED THROUGH THIS
AFTERNOON BEFORE WINDS DIMINISH THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
2 follow-up statements
000 
WWUS73 KGID 232341
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
641 PM CDT MON MAR 23 2009

KSZ006-007-018-019-NEZ061>064-074>077-084>087-240200-
/O.EXT.KGID.HW.W.0002.000000T0000Z-090324T0200Z/
SMITH-JEWELL-OSBORNE-MITCHELL-BUFFALO-HALL-HAMILTON-YORK-KEARNEY-
ADAMS-CLAY-FILLMORE-FRANKLIN-WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...SMITH CENTER...MANKATO...OSBORNE...
BELOIT...KEARNEY...GRAND ISLAND...AURORA...YORK...MINDEN...
HASTINGS...CLAY CENTER...GENEVA...FRANKLIN...RED CLOUD...
SUPERIOR...NELSON...HEBRON
641 PM CDT MON MAR 23 2009

...HIGH WIND WARNING NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 9 PM CDT THIS
EVENING. 

STRONG SOUTHWEST WILL CONTINUE THROUGH 9 PM. THE WINDS WILL BLOW
AROUND 40 MPH WITH SOME GUSTS OVER 55 MPH LIKELY. THE WINDS WILL
DIMINISH ONCE THE SUN SETS. IT WILL REMAIN WINDY OVERNIGHT WITH
WEST WINDS BLOWING AT 20 TO 30 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STRONG WINDS WILL CAUSE AREAS OF BLOWING DUST WHICH WILL
RESTRICT VISIBILITIES. THOSE TRAVELING ACROSS THE REGION SHOULD BE
PREPARED TO SLOW DOWN.

&&

$$

KSZ005-017-NEZ039>041-046>049-060-072-073-082-083-240200-
/O.CON.KGID.WI.Y.0008.000000T0000Z-090324T0200Z/
PHILLIPS-ROOKS-VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-
DAWSON-GOSPER-PHELPS-FURNAS-HARLAN-
INCLUDING THE CITIES OF...PHILLIPSBURG...PLAINVILLE...STOCKTON...
ORD...GREELEY...FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...
OSCEOLA...LEXINGTON...ELWOOD...HOLDREGE...BEAVER CITY...ALMA
641 PM CDT MON MAR 23 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. 

SOUTHWEST WINDS OF 25 TO 35 MPH WILL CONTINUE FOR A FEW MORE
HOURS. SOME WIND GUSTS AROUND 45 MPH ARE STILL LIKELY. THE WINDS
WILL BEGIN TO DIMINISH ONCE THE SUN SETS. IT WILL STILL REMAIN
WINDY TONIGHT AS WEST WINDS ARE EXPECTED TO BLOW AT 20 TO 30 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE WINDS WILL CAUSE AREAS OF BLOWING DUST WHICH WILL RESTRICT
VISIBILITIES. THOSE TRAVELING ACROSS THE REGION SHOULD BE PREPARED
TO SLOW DOWN.

&&

$$

KISNER
000 
WWUS73 KGID 240159
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
859 PM CDT MON MAR 23 2009

KSZ006-007-018-019-NEZ061>064-074>077-084>087-240300-
/O.EXP.KGID.HW.W.0002.000000T0000Z-090324T0200Z/
SMITH-JEWELL-OSBORNE-MITCHELL-BUFFALO-HALL-HAMILTON-YORK-KEARNEY-
ADAMS-CLAY-FILLMORE-FRANKLIN-WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...SMITH CENTER...MANKATO...OSBORNE...
BELOIT...KEARNEY...GRAND ISLAND...AURORA...YORK...MINDEN...
HASTINGS...CLAY CENTER...GENEVA...FRANKLIN...RED CLOUD...
SUPERIOR...NELSON...HEBRON
859 PM CDT MON MAR 23 2009

...HIGH WIND WARNING WILL EXPIRE AT 9 PM CDT THIS EVENING...

THE WINDS ARE DECREASING ACROSS THE AREA AND THE HIGH WIND WARNING
WILL BE ALLOWED TO EXPIRE AT 9 PM. WINDS WILL CONTINUE TO BLOW AT
25 TO 30 MPH THROUGH MIDNIGHT. AFTER THAT...WINDS OF 15 TO 25 MPH
CAN BE EXPECTED.

$$

KSZ005-017-NEZ039>041-046>049-060-072-073-082-083-240300-
/O.EXP.KGID.WI.Y.0008.000000T0000Z-090324T0200Z/
PHILLIPS-ROOKS-VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-
DAWSON-GOSPER-PHELPS-FURNAS-HARLAN-
INCLUDING THE CITIES OF...PHILLIPSBURG...PLAINVILLE...STOCKTON...
ORD...GREELEY...FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...
OSCEOLA...LEXINGTON...ELWOOD...HOLDREGE...BEAVER CITY...ALMA
859 PM CDT MON MAR 23 2009

...WIND ADVISORY WILL EXPIRE AT 9 PM CDT THIS EVENING...

THE WINDS ARE DECREASING ACROSS THE AREA AND THE WIND ADVISORY
WILL BE ALLOWED TO EXPIRE AT 9 PM. WINDS WILL CONTINUE TO BLOW AT
15 TO 25 MPH THROUGH THE NIGHT.

$$

KISNER

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this high wind warning went out at Mar 23, 6:54 AM CDT, 3 hours 54 minutes earlier.

Area forecast discussion, Mar 23, 6:54 AM CDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
654 AM CDT MON MAR 23 2009

.AVIATION...12Z KGRI TAF. VERY WINDY CONDITIONS ARE EXPECTED TODAY
WITH SOUTH WINDS GUSTING TO WELL OVER 40 KTS. MVFR CONDITIONS ARE
EXPECTED AS THUNDERSTORMS DEVELOP NEAR THE TERMINAL AND MOVE EAST.
SOME STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WIND.
STORMS SHOULD BE EAST OF THE TERMINAL BY LATE AFTERNOON...WITH
WINDS SWITCHING TO THE WEST BUT REMAINING QUITE WINDY.

&&

.PREV DISCUSSION... /ISSUED 351 AM CDT MON MAR 23 2009/

DISCUSSION...FOCUS IS ON TSTMS/SVR POTENTIAL AND VERY STRONG WINDS
TODAY AS A POTENT UPPER LOW PRESSURE SYSTEM LIFTS ACROSS NEBRASKA
TODAY. SATELLITE AND EVENING UPPER AIR ANALYSIS PLACED THE POTENT
LOW PRESSURE SYSTEM IN EASTERN UTAH. HEIGHT FALLS AT H5 WERE ON
THE ORDER OF 150M NEAR THE FOUR CORNERS REGION. A 110KT H3 JET WAS
ROUNDING THE BASE OF THE SYSTEM. MODELS ARE CONSISTENT IN TRACKING
THE LOW INTO EASTERN COLORADO THIS MORNING...THEN LIFTING THE
SYSTEM NORTH INTO NORTH CENTRAL NEBRASKA/SOUTHERN SOUTH DAKOTA
THIS EVENING/TONIGHT.

AT THE SURFACE AT 07Z...A 988MB SURFACE LOW WAS LOCATED NEAR KSNY
WITH A TIGHT PRESSURE GRADIENT IN PLACE ACROSS THE CENTRAL PLAINS.
PROFILER DATA INDICATES AN INTENSE LOWLEVEL JET OF 60 TO 70KTS
ORIENTED FROM OKLAHOMA THROUGH NEBRASKA.  SURFACE WINDS HAVE
INTERMITTENTLY REACHED WIND ADVISORY CRITERIA AT KEAR...KLXN...KHDE
IN THE LAST COUPLE OF HOURS AND GIVEN THE STRONG WINDS ALREADY IN
PLACE WILL GO AHEAD AND BUMP UP THE ONSET TIME OF THE CURRENT WIND
ADVISORY TODAY.  FORECAST SOUNDINGS SUGGEST MIXING MAY REACH HEIGHTS
NEAR H75 WHERE WIND SPEEDS EXCEED 40KTS...AND WILL NEED TO MONITOR
FOR HIGH WIND WARNING POTENTIAL...BUT FOR NOW HAVE KEPT WINDS AT A
HIGH END ADVISORY.

A FEW THUNDERSTORMS HAD DEVELOPED ACROSS OUR EASTERN CWA OR JUST
EAST OF OUR CWA...WHICH IS ALIGNED WELL WITH ISENTROPIC LIFT AS
INDICATED ON THE 310K SURFACE. THE CONVECTION IS EXPECTED TO
CONTINUE TO SHIFT NORTHEASTWARD THIS MORNING...THEN REDEVELOPMENT
IS EXPECTED BY LATE MORNING/EARLY AFTERNOON. THE SURFACE LOW AND
NEARLY STACKED SYSTEM PUSHES INTO OUR WESTERN NEB CWA AROUND
MIDDAY...WITH THE DRYLINE EXTENDING SOUTH INTO OUR WESTERN KS
COUNTIES. INSTABILITY IS MARGINAL AROUND MIDDAY BUT INCREASES TO
NEAR 1000 J/KG ACROSS OUR EASTERN CWA DURING THE AFTN. TREMENDOUS
DEEP LAYER SHEAR IS PRESENT AND TSTMS SHOULD INITIATE ALONG/AHEAD
OF THE ADVANCING SURFACE LOW/DRY LINE/COLD FRONT ACROSS OUR WEST
CENTRAL CWA. STORMS SHOULD BECOME LINEAR AND DAMAGING WINDS/LARGE
HAIL WILL BE THE PRIMARY HAZARDS AS THEY RAPIDLY TRACK TO THE
NORTH NORTHEAST. CANNOT COMPLETELY RULE OUT ISOLATED TORNADOES ACROSS OUR
FAR EASTERN CWA. OVERALL SHOULD BE A QUICK SVR EVENT OVERALL WITH
THE FAST STORM MOTION...AND THE SURFACE LOW QUICKLY LIFTS NORTHEAST
INTO NORTHEAST NEBRASKA BY 00Z WITH THE ASSOCIATED DRY LINE THRU
ALL BUT OUR FAR EASTERN COUNTIES.

THE COLD FRONT SWEEPS THROUGH AFTER DARK AND ALTHOUGH MAIN
WRAPAROUND SHOULD REMAIN TO OUR NORTH...THERE IS AN OUTSIDE CHANCE
FOR A RAIN/SNOW MIX OR SOME SNOW ACROSS OUR NORTHWEST CWA.  COLD AIR
CONTINUES TO ADVECT SOUTH ON TUESDAY AND TEMPERATURES WILL BE MUCH
COLDER AND STRUGGLE IN THE 30S IN OUR NORTH...WITH 40S IN OUR
SOUTH.  LIGHT SNOW POTENTIAL WILL LINGER ACROSS OUR NORTH/NORTHWEST
COUNTIES ON TUESDAY AND WINDS WILL REMAIN STRONG AND GUSTY...THIS
TIME FROM THE NORTHWEST.  FORECAST SOUNDINGS SUGGEST MIXING ON
TUESDAY WILL REACH H85 WITH WIND SPEEDS JUST OVER 30KTS AND WILL
NEED TO MONITOR FOR ANOTHER POTENTIAL WIND ADVISORY.

THE SYSTEM FINALLY LIFTS INTO THE UPPER MIDWEST TUESDAY NIGHT AND
THE FORECAST DRIES...AND THE AIRMASS WILL BEGIN TO MODERATE. HIGH
TEMPS ON WEDNESDAY SHOULD CLIMB BACK INTO THE 50S.

ANOTHER SYSTEM IS ON THE HORIZON FOR THE END OF THE WEEK/INTO THE
WEEKEND BUT HAVE NOT MADE ADJUSTMENTS TO THE EXTENDED ATTM.

AVIATION....AVIATION...06Z KGRI TAF. WILL MORE THAN LIKELY STAY DRY
TONIGHT...BUT EXPECT SHOWERS AND THUNDERSTORMS TO DEVELOP AROUND
KGRI BY LATE MORNING TO EARLY AFTERNOON. BEST SHOT AT SEEING
THUNDERSTORMS CURRENTLY APPEARS TO BE IN THE 17Z TO 20Z WINDOW.
LOW STRATUS DECK IS EXPECTED TO PERSIST WITH MVFR CONDITIONS
THROUGH AT LEAST MID DAY AND POSSIBLY LONGER. WINDS WILL BE AN
ISSUE TODAY WITH ADVISORY LEVEL SOUTH WINDS THROUGHOUT THE DAY.
SOME OF THE EARLY AFTERNOON THUNDERSTORMS COULD BECOME SEVERE.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR NEZ039>041-046>049-
     060>064-072>077-082>087.

KS...WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR KSZ005>007-017>019.

&&

HEINLEIN
Hazardous weather outlook, Mar 23, 4:25 AM CDT, 6 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
425 AM CDT MON MAR 23 2009

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
241200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
425 AM CDT MON MAR 23 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT.

A WIND ADVISORY IS IN EFFECT UNTIL 9 PM FOR WIND SPEEDS OF 30 TO
40 MPH AND GUSTS BETWEEN 50 AND 55 MPH.

SEVERE THUNDERSTORMS ARE POSSIBLE BETWEEN NOON AND 7 PM...PRIMARILY
EAST OF A LINE FROM LEXINGTON TO PHILLIPSBURG. THE MAIN HAZARDS
FROM THE STORMS WILL BE DAMAGING WINDS OF 60 MPH AND HAIL TO THE
SIZE OF GOLF BALLS. ISOLATED TORNADOES ARE ALSO POSSIBLE...GENERALLY
EAST OF HIGHWAY 281.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ON TUESDAY...NORTHWEST WINDS WILL AVERAGE 25 TO 35 MPH AND GUST TO
40 MPH. ACCUMULATING SNOWFALL IS POSSIBLE FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY EVENING.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 12:37 PM CDTSevere Thunderstorm WarningGIDDawson38 min
Mar 23, 2:01 PM CDTSevere Thunderstorm WarningGIDAdams, Clay, Hall, Hamilton, Merrick24 min
Mar 23, 2:48 PM CDTSevere Thunderstorm WarningGIDPolk, York42 min
Mar 23, 2:50 PM CDTSevere Thunderstorm WarningGIDMerrick, Polk25 min
Mar 23, 2:57 PM CDTSevere Thunderstorm WarningGIDFillmore, Thayer33 min
Mar 23, 3:17 PM CDTSevere Thunderstorm WarningGIDYork26 min

Nearby

High Wind Warnings in Nebraska, 2009High Wind Warnings in Kansas, 2009Every high wind warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.